MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C200TU
Medical Device Problem Codes Difficult To Position (1467); Difficult to Remove (1528)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was inserted in a patient for the endovascular treatment of a 50mm diameter thoracic aortic aneurysm.T here was severe thrombus in the descending aorta and the external iliac arteries were tortuous.It was reported that during the index procedure the physician was unable to deliver the device through the 6mm iliac artery.The physician was unable to remove the device so, a retroperitoneal incision was performed to expose the common and external iliac artery.An 8mm conduit was sewn proximally and the device was removed with approximately 3-4cm of the intima layer on the graft cover.A new device was opened and successfully advanced through the 8mm conduit resolving the event.Per the physician the cause of the event was due to attempting to advance a 24fr valiant sheath (8mm) into a 6mm external iliac artery.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6281691
Report Number2953200-2017-00114
Device Sequence Number10915695
Product Code MIH
UDI-Device Identifier00643169346543
UDI-Public00643169346543
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by Manufacturer01/16/2017
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR